Page 1 of 2
Posted: Tue Mar 19, 2013 7:00 pm
I started neurontin a couple of weeks ago, but the past 10 days or so I have had horrible jaw pain. I looked it up and apparently im not the only one, although the drug books dont list it. Just wondering if anyone else has had this. If this goes away or should I wean off. Im only on 100mg three times daily.
Posted: Tue Mar 19, 2013 7:49 pm
Hasn't happened to me. Things like that are so difficult to figure out. I hope you get an answer.
Posted: Tue Mar 19, 2013 10:38 pm
Could the jaw pain be a muscle spasm, could you be grinding or clenching your jaw, albeit only since you started the neurontin.
Many years ago I was admitted to hospital for a short spell couldn't open my jaw because of pain, but underanaesthetic there was no problem manipulating my jaw.
It was a muscle spasm and this would happen on and off over a few years and last for a few days at a time.
Posted: Tue Mar 19, 2013 11:51 pm
Honestly im not sure why it hurts. Just seems more than coincidental with the timing, contemplating not taking it for a couple of days to see if the pain goes away.
Posted: Wed Mar 20, 2013 1:06 am
That's probably the best way - but then you may not have anything to cover the symptoms.
Posted: Thu Mar 21, 2013 1:28 am
A full day without neurontin and my jaw pain is 95% resolved. Thank goodness. But you were right what about coverage for my symptoms? My next appointment is in 3 months. Guess I will be calling the neuro at some point.
Posted: Thu Mar 21, 2013 6:32 am
Guess that you have to try it again to see for sure, but it's very likely involved. If you try it again and it worsens, call right away. It might not be a big deal, but probably best not to take chances!
Posted: Tue Mar 26, 2013 9:20 am
I didn't do well with neurontin....no jaw pain but had other crappy side effects with it. I started referring to it as rottin neurontin. I will not try it again...tried that and gabapentin and both caused more trouble then help.
Posted: Wed Mar 27, 2013 2:27 am
In addition to jaw pain, I just wasnt myself, very subdued
Posted: Wed Mar 27, 2013 5:37 am
cdoesc wrote:In addition to jaw pain, I just wasnt myself, very subdued
I was like that on a different drug....but my point is just that it's amazing how much these things can impact our brain chemistry and change us so much.
Posted: Wed Mar 27, 2013 9:18 am
I would get the worse leg cramps when I was on neurotin...the ones that knock you to the floor and you can't move for what seemed like hours...and I gained a lot of weight on it too.
Posted: Wed Mar 27, 2013 3:12 pm
Posted: Thu Mar 28, 2013 8:11 am
I've been put back on gabapentin and it's already causing stiffness and cramping in my muscles. I'm only on 400 amd my dr wants me to go to 3900 and try it for 2 months. Last time the cramps were so bad that I walked around feeling all tore up inside(my legs mostly) all the time. I really don't want this again and was hoping it won't happen but i've only been on it for a few days and it's starting. I've had a couple minor cramps but I haven't had them since the last time i was on it. This is what I have to do to co-operate but I really don't want this! I wa in such bad shape the last time anyone else have horrible weird side effects from it?
I was falling down, sleeping standing up, incontenant, horrible leg cramps that put you from the bed to the floor about 5 times a night, couldn't remember anything even family recognition (it has improved since being off but not returned to normal), bad migranes (3 days blinded and passing out) and horrible depression.
Posted: Thu Mar 28, 2013 12:54 pm
If I remember correctly I was on Gabapentin and was able to titrate up to 300 mg 3 times a day and that was it. As the dose increased so did the side effects. Besides the leg cramps from hell I was also having night mares when I could finally go to sleep. I was so depressed that I didn't even know who I was and I couldn't think. I figure I gave it a couple months and that was enough. I did try it again after that and the same thing happened again. It would take a lot for me to go back on that drug. I guess that is why I put up with the side effects from the dopamine drugs...they are bad but the Gabapentin was worse...at least for me it was. I am starting to realize that life on these drugs is not going to be fun and I am thinking that these drugs will be needed for the rest of my life. I guess I am thankful that I had a fun first part of my life because I am not having fun now.
Posted: Thu Mar 28, 2013 1:15 pm
Thanks for that, I was beginning to think I was nuts or weak or something. No one else seemed to have problems much with it.